Alert archive / Kentucky / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Jackson, KY

November 17, 201619 counties in Kentucky

NWS Jackson, KY issued this red flag warning at Nov 17, 2016, 1:28 PM EST for 19 counties in Kentucky. It took effect at Nov 18, 2016, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2016, 1:28 PM EST (18:28 UTC)
In effect from
Nov 18, 2016, 12:00 PM EST
Expired
Nov 18, 2016, 7:09 PM EST
In force
7 hr
Issued by
NWS Jackson, KY

Counties Bath County, KY, Clay County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS83 KJKL 171828
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
128 PM EST THU NOV 17 2016

...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FRIDAY AFTERNOON...

.THE APPROACH OF A COLD FRONT ON FRIDAY WILL BRING WITH IT AN
INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY
CONDITIONS DURING THE AFTERNOON TO PRODUCE AN ELEVATED RISK FOR
WILDFIRES. THE HIGHEST WIND SPEEDS FRIDAY WILL CORRESPOND WITH
SOME OF THE LOWEST HUMIDITY LEVELS OF THE DAY. THE STRONGEST
WINDS WILL OCCUR OVER THE BLUEGRASS AREA AND LOCATIONS GENERALLY
WEST OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO
EXHIBIT ERRATIC BEHAVIOR FRIDAY AFTERNOON. HUMIDITY LEVELS WILL
IMPROVE ON FRIDAY EVENING...REDUCING THE FIRE RISK.

KYZ087-088-112-113-115-117-118-171930-
/O.CAN.KJKL.FW.A.0002.161118T1700Z-161119T0100Z/
BELL-HARLAN-BREATHITT-KNOTT-PERRY-LESLIE-LETCHER-
128 PM EST THU NOV 17 2016

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG AND GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 044...050...051...052...058...
 059...060... 068...069...079...080...083...084...085...086...
087...088...108... 111...112...113...114...115...116...117 AND
118...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FIRE
WEATHER WATCH. 

A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR THESE LOCATIONS TO
ADDRESS FIRE WEATHER CONCERNS FOR FRIDAY. PLEASE REFER TO THIS
PRODUCT FOR ADDITIONAL INFORMATION. 

$$

KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116-
180230-
/O.UPG.KJKL.FW.A.0002.161118T1700Z-161119T0100Z/
/O.NEW.KJKL.FW.W.0005.161118T1700Z-161119T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE-
OWSLEY-CLAY-
128 PM EST THU NOV 17 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EST FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM EST FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO 
  BETWEEN 20 AND 25 MPH. 

* HUMIDITY...BETWEEN 20 AND 30 PERCENT DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY
  RESTRICTIONS...PARTICULARLY DURING THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
JMW
4 follow-up statements
309 
WWUS83 KJKL 180227
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
927 PM EST THU NOV 17 2016

...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FRIDAY AFTERNOON...

.THE APPROACH OF A COLD FRONT ON FRIDAY WILL BRING WITH IT AN
INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY
CONDITIONS DURING THE AFTERNOON TO PRODUCE AN ELEVATED RISK FOR
WILDFIRES. THE HIGHEST WIND SPEEDS FRIDAY WILL CORRESPOND WITH
SOME OF THE LOWEST HUMIDITY LEVELS OF THE DAY. THE STRONGEST
WINDS WILL OCCUR OVER THE BLUEGRASS AREA AND LOCATIONS GENERALLY
WEST OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO
EXHIBIT ERRATIC BEHAVIOR FRIDAY AFTERNOON. HUMIDITY LEVELS WILL
IMPROVE ON FRIDAY EVENING...REDUCING THE FIRE RISK.

KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116-
181100-
/O.CON.KJKL.FW.W.0005.161118T1700Z-161119T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE-
OWSLEY-CLAY-
927 PM EST THU NOV 17 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM EST
FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...

* WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO 
  BETWEEN 20 AND 25 MPH. 

* HUMIDITY...BETWEEN 20 AND 30 PERCENT DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY 
  RESTRICTIONS...PARTICULARLY DURING THE EARLY MORNING HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
892 
WWUS83 KJKL 181014
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
514 AM EST FRI NOV 18 2016

...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY THIS AFTERNOON...

.THE APPROACH OF A COLD FRONT TODAY WILL BRING WITH IT AN
INCREASE IN SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY
CONDITIONS DURING THE AFTERNOON TO PRODUCE AN ELEVATED RISK FOR
WILDFIRES. THE HIGHEST WIND SPEEDS THIS AFTERNOON WILL CORRESPOND
WITH THE LOWEST HUMIDITY LEVELS OF THE DAY. THE STRONGEST WINDS
WILL OCCUR OVER THE BLUEGRASS REGION AND LOCATIONS GENERALLY WEST
OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO
EXHIBIT ERRATIC BEHAVIOR THIS AFTERNOON. HUMIDITY LEVELS WILL
IMPROVE THIS EVENING...REDUCING THE FIRE RISK.

KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116-
190100-
/O.CON.KJKL.FW.W.0005.161118T1700Z-161119T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE-
OWSLEY-CLAY-
514 AM EST FRI NOV 18 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EST
THIS EVENING FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 044...050...051...052...058...059...060...068...
069...079...080...083...084...085...086...108...111...114 AND
116...

* WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO 
  BETWEEN 20 AND 25 MPH. 

* HUMIDITY...BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY
  RESTRICTIONS...PARTICULARLY DURING THE EARLY MORNING HOURS.
  SMOKE WILL ALSO PRODUCE UNHEALTHY AIR QUALITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

MOTORISTS SHOULD TRAVEL WITH CAUTION NEAR SMOKE...WHILE PERSONS
SUFFERING FROM BREATHING AILMENTS WILL WANT TO REMAIN INDOORS AND
ENSURE THAT WINDOWS AND AIR INTAKE SYSTEMS ARE CLOSED.

&&

$$
700 
WWUS83 KJKL 181745 AAA
RFWJKL

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1245 PM EST FRI NOV 18 2016

...RED FLAG WARNING IN EFFECT FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY THIS AFTERNOON AND INTO THE EARLY EVENING...

.THE APPROACH OF A COLD FRONT IS BRINGING WITH IT AN INCREASE IN
SOUTH TO SOUTHWEST WINDS. THIS WILL COMBINE WITH DRY CONDITIONS
TO PRODUCE AN ELEVATED RISK FOR WILDFIRES. THE HIGHEST WIND
SPEEDS WILL CORRESPOND WITH THE LOWEST HUMIDITY LEVELS OF THE
DAY DURING THE MIDDLE OF THE AFTERNOON. THE STRONGEST WINDS WILL
BE FOUND OVER THE BLUEGRASS REGION AND LOCATIONS GENERALLY WEST
OF INTERSTATE 75. ONGOING WILDFIRES FARTHER EAST COULD ALSO
EXHIBIT ERRATIC BEHAVIOR THIS AFTERNOON. HUMIDITY LEVELS WILL
IMPROVE THIS EVENING...REDUCING THE FIRE RISK.

KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116-
190100-
/O.CON.KJKL.FW.W.0005.000000T0000Z-161119T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE-
OWSLEY-CLAY-
1245 PM EST FRI NOV 18 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING
FOR STRONG AND GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 044...050...051...052...058...059...060...068... 069...
079...080...083...084...085...086...108...111...114 AND 116...

* WIND...SOUTH TO SOUTHWEST WINDS OF UP TO 15 MPH WITH GUSTS TO 
  BETWEEN 20 AND 25 MPH. 

* HUMIDITY...BETWEEN 20 AND 25 PERCENT DURING THE AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  SMOKE FROM ONGOING FIRES WILL RESULT IN VISIBILITY RESTRICTIONS
  AND POOR AIR QUALITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

MOTORISTS SHOULD TRAVEL WITH CAUTION NEAR SMOKE...WHILE PERSONS
SUFFERING FROM BREATHING AILMENTS WILL WANT TO REMAIN INDOORS AND
ENSURE THAT WINDOWS AND AIR INTAKE SYSTEMS ARE CLOSED.

&&

$$

GREIF
633 
WWUS83 KJKL 190009
RFWJKL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
709 PM EST FRI NOV 18 2016

...RED FLAG WARNING IS CANCELLED...

KYZ044-050>052-058>060-068-069-079-080-083>086-108-111-114-116-
190115-
/O.CAN.KJKL.FW.W.0005.000000T0000Z-161119T0100Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-WOLFE-LEE-
OWSLEY-CLAY-
709 PM EST FRI NOV 18 2016

...RED FLAG WARNING IS CANCELLED FOR STRONG AND GUSTY WINDS AND
LOW HUMIDITY FOR FIRE WEATHER ZONES 044...050...051...052...058...
059...060...068... 069... 079...080...083...084...085...086...
108...111...114 AND 116...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE DISSIPATED TO GENERALLY 5 MPH OR LESS THIS
EVENING...AND RH VALUES CONTINUE TO INCREASE AS TEMPERATURES FALL
AND A FLUX OF MOISTURE ENTERS THE REGION AHEAD OF AN APPROACHING
COLD FRONT. SINCE BOTH WINDS AND RELATIVE HUMIDITY ARE BELOW RED
FLAG WARNING CRITERIA...THE WARNING HAS BEEN CANCELLED.

$$
JMW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Nov 17, 1:05 PM EST, 23 minutes earlier.

Area forecast discussion, Nov 17, 1:05 PM EST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
105 PM EST Thu Nov 17 2016

.UPDATE...
Issued at 105 PM EST THU NOV 17 2016

Did a quick update to grids to fine tune temps and dewpoints based
on the latest obs and trends. Also bumped up highs today another
degree or so. These have been sent to the NDFD and web servers.

UPDATE Issued at 1120 AM EST THU NOV 17 2016

15z sfc analysis shows high pressure over eastern parts of the
state with a tightening pressure gradient approaching from the
west associated with a well defined cold front. Skies are clear
throughout the area with the winds currently light and variable.
Temperatures have rebounded from the morning lows - split based on
terrain and the inversion - to be in the upper 50s to lower 60s
while dewpoints are generally in the low 40s. Visibility
restrictions have mostly cleared out this morning - aside from
places near the wildfires. Have updated the grids to reflect more
of a mix down this afternoon to lower the dewpoints and speed up
the winds. This has some implication on the fire weather
forecast so those grids and the various forecast products have
been updated, as well. Also, matched up the current obs and
trends to the near term grids. These all have been sent to the
NDFD and web servers. An updated set of zones and HWO have also
been issued.

UPDATE Issued at 536 AM EST THU NOV 17 2016

A few grid updates were needed this morning. The wind speed and
gusts and humidity values in the forecast grids and fire weather
grids for Friday did not quite quite match up with the forecast
elements in the Fire Weather Watch. Therefore, those forecast
elements were updated with more representative values. Wind
speeds and gusts for Friday were increased and minimum humidity
values were decreased slightly per recent trends. The Fire Weather
Watch was also updated to reflect a slightly broader range of
minimum humidity values for Friday afternoon and evening. All the
updated products have already been issued.

&&

.SHORT TERM...(Today through Friday)
Issued at 300 AM EST THU NOV 17 2016

The large scale pattern across the CONUS will feature a large
trough of low pressure moving slowly eastward across the central
and northern plains, and a large sprawling ridge of high pressure
moving slowly across the Gulf Coast. This ridge extends northward
well into the Tennessee and Ohio valley regions and New England.
This ridge will be our primary weather maker today through Friday.
Mostly clear skies, light winds, and well above normal
temperatures will be featured through Friday. High temperatures
across eastern Kentucky should easily max out in the 70s both
today and Friday. Tonight's lows are forecast to fall into the
40s. The continued dry conditions will lead to an increased risk
of wildfires through the end of the week. Gusty winds on Friday
will further contribute to the ongoing fire threat. Areas of smoke
will linger across areas of eastern Kentucky through early this
morning, particularly near ongoing fires. The smoke could be dense
at times, leading to greatly reduced visibility and poor air
quality.

.LONG TERM...(Friday night through Wednesday)
Issued at 358 AM EST THU NOV 17 2016

Southwest flow will be on the increase Friday evening downstream
of the approaching upper trough and attendant cold front set to
blast through eastern North America. Forcing for ascent will be
plentiful along/ahead of the front in conjunction with ample
energy aloft. However, deep layer moisture continues to look
limited in longevity across eastern Kentucky with the bulk of the
welcomed rain falling after midnight Friday night through early
Saturday morning. Amounts look to range from generally one tenth
to one quarter of an inch. Will continue to keep thunder out of
the forecast given the lack of instability and expected rapid
dynamic cooling. Stout cold air advection and gusty upslope flow
will keep low clouds in place through much of the day Saturday,
keeping temperatures in the low-mid 40s and thus making for a raw
day.

Given enough moisture remains in place by late Saturday, could see
some light snow showers and flurries into Sunday morning. Model
consensus continues to place any semblance of a closed upper level
low near Lake Ontario Saturday evening, thus in all likelihood
keeping any wrap-around/deformation snowfall north of eastern
Kentucky. Nonetheless, a slim chance still exists for a few flakes
to make it to the surface although continued warm ground temperatures
will keep accumulations nil.

Broad ridging will build east of the Great Plains for the second
half of the weekend, bringing a return to dry conditions with
temperatures slowly warming. Readings will still remain below
normal with highs generally remaining in the 40s through Monday,
while locales near the Tennessee border reach the low 50s.
Overnight lows will be quite chilly as temperatures bottom out in
the low-mid 20s Sunday, Monday, and quite possibly Tuesday
mornings. Near normal temperatures currently look to be in place
Tuesday and Wednesday, as renewed southwest flow brings another
chance of rainfall for midweek with at least another brief
cooldown in the cards.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 1250 PM EST THU NOV 17 2016

VFR conditions will prevail throughout the forecast period for
most of the area. Areas near ongoing forest fires could see local
visibility reduced due to smoke late tonight and early Friday
morning. Winds will be south at 5 to 10 kts for most places
through the rest this afternoon dying off tonight and then picking
up again from the south to southwest at 5 to 10 kts early but
gusting up to 15 kts by early afternoon - mainly for the western
parts of the area.

&&

.FIRE WEATHER...
Issued at 1145 AM EST THU NOV 17 2016

A ridge of high pressure will bring well above normal
temperatures...clear skies...and dry conditions to eastern
kentucky today and tomorrow. The continued dryness will lead to
increased wildfire danger today and Friday. Smoke from ongoing
fires could lead to greatly reduced visibility and poor air
quality late tonight into early Friday morning. Increasing and
rather gusty southerly and southwesterly winds will also add to
the fire danger on Friday...as a cold front moves toward the area
and afternoon minimum humidity values fall to between 20 and 25
percent. Western portions of the forecast area - mainly west of
I-75 and over the Bluegrass will likely see the highest wind
gusts on Friday.

The expectation is that sunny conditions on Friday morning will
foster deep mixing and a draw down of higher winds and drier air
aloft. For that reason we continue the Fire Weather Watch for our
southwestern 2/3rds of the area - though lighter winds anticipated
in the east will likely keep them from meeting Red Flag criteria -
although this is the location of most of the active fires. We will
review the model data into the afternoon and assess the need for
an upgrade to a warning/partial warning or just covering it with
the HWO and an SPS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Friday afternoon through Friday evening
for KYZ044-050>052-058>060-068-069-079-080-083>088-108-111>118.

&&

UPDATE...GREIF
SHORT TERM...AR
LONG TERM...GUSEMAN
AVIATION...GREIF
FIRE WEATHER...GREIF
Hazardous weather outlook, Nov 17, 10:25 AM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1025 AM EST THU NOV 17 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-108-111>118-181830-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
WOLFE-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
CAMPTON...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG
1025 AM EST THU NOV 17 2016

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

VISIBILITY NEAR WILDFIRES MAY DROP TO NEAR ZERO IN DENSE SMOKE
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY AND GUSTY
WINDS...AS WELL AS THE LACK OF RAINFALL THROUGH THE END OF THE
WORK WEEK...WILL ALLOW FOR AN INCREASED THREAT OF WILDFIRES.

AT THIS TIME...FIRE DANGER WILL BE AT ITS PEAK FROM FRIDAY INTO
SATURDAY AS A COLD FRONT APPROACHES AND EVENTUALLY MOVES THROUGH
THE AREA. VERY LOW RELATIVE HUMIDITY AND SOUTH TO SOUTHWEST WINDS
GUSTING TO BETWEEN 20 AND 25 MPH WILL OCCUR ON FRIDAY. THE
RELATIVE HUMIDITY WILL RECOVER BY SATURDAY...HOWEVER WEST WINDS
WILL BECOME EVEN STRONGER...WITH GUSTS AS HIGH AS 30 MPH POSSIBLE
AT TIMES DURING THE DAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT OR
EMERGENCY MANAGEMENT OFFICIALS.

KYZ104-106-107-109-110-119-120-181830-
ELLIOTT-MORGAN-JOHNSON-MAGOFFIN-FLOYD-MARTIN-PIKE-
INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1025 AM EST THU NOV 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

VISIBILITY NEAR WILDFIRES MAY DROP TO NEAR ZERO IN DENSE SMOKE
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE COMBINATION OF LOW AFTERNOON RELATIVE HUMIDITY AND GUSTY
WINDS...AS WELL AS THE LACK OF RAINFALL THROUGH THE END OF THE
WORK WEEK...WILL ALLOW FOR AN INCREASED THREAT OF WILDFIRES.

AT THIS TIME...FIRE DANGER WILL BE AT ITS PEAK FROM FRIDAY INTO
SATURDAY AS A COLD FRONT APPROACHES AND EVENTUALLY MOVES THROUGH
THE AREA. VERY LOW RELATIVE HUMIDITY AND SOUTH TO SOUTHWEST WINDS
GUSTING UP TO 20 MPH WILL OCCUR ON FRIDAY. THE RELATIVE HUMIDITY
WILL RECOVER BY SATURDAY...HOWEVER WEST WINDS WILL BECOME EVEN
STRONGER...WITH GUSTS AS HIGH AS 30 MPH POSSIBLE AT TIMES DURING
THE DAY.

.SPOTTER INFORMATION STATEMENT...

PLEASE REPORT ANY WILDFIRES TO YOUR LOCAL FIRE DEPARTMENT OR
EMERGENCY MANAGEMENT OFFICIALS.

AR/GREIF

Nearby

Red Flag Warnings in Kentucky, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.